Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 23, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 28, 2011, 2:32 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 2:32 PM CDT (19:32 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM CDT
- Expired
- Apr 29, 2011, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS84 KAMA 281932 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 232 PM CDT THU APR 28 2011 OKZ001>003-TXZ001>020-291200- /O.UPG.KAMA.FW.A.0021.110429T1600Z-110430T0300Z/ /O.NEW.KAMA.FW.W.0023.110429T1600Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 232 PM CDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH ARE EXPECTED TO DEVELOP LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR LESS AFTER SUNSET FRIDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO AROUND 10 TO 20 PERCENT ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES BY MIDDAY FRIDAY AND THEN FALL TO 5 TO 15 PERCENT OVER ALL OF THE PANHANDLES BY MID TO LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 TO 20 PERCENT MID TO LATE FRIDAY EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE WESTERN PANHANDLES BY MIDDAY FRIDAY AND THEN SPREAD OVER THE REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON. FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
5 follow-up statements
521 WWUS84 KAMA 291045 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 545 AM CDT FRI APR 29 2011 OKZ001>003-TXZ001>020-292130- /O.CON.KAMA.FW.W.0023.110429T1600Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 545 AM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW AFTERNOON THROUGH EVENING RELATIVE HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST AND SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR LESS BY 10 PM. HOWEVER...A COLD FRONT WILL PUSH ACROSS THE PANHANDLES TONIGHT...ABRUPTLY SHIFTING WINDS TO THE NORTHWEST AND NORTH. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL INTO THE 5 TO 15 PERCENT RANGE OVER ALL OF THE PANHANDLES BY 3 PM TODAY. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 20 PERCENT BY 11 PM. * TIMING: CRITICAL OR EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE WESTERN PANHANDLES BY NOON TODAY AND THEN SPREAD OVER THE REMAINDER OF THE PANHANDLES THIS AFTERNOON. FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ JC FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
330 WWUS84 KAMA 291659 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1159 AM CDT FRI APR 29 2011 OKZ001>003-TXZ001>020-300300- /O.CON.KAMA.FW.W.0023.000000T0000Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1159 AM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST AND SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR LESS BY 10 PM. HOWEVER...A COLD FRONT WILL PUSH ACROSS THE PANHANDLES TONIGHT...ABRUPTLY SHIFTING WINDS TO THE NORTHWEST AND NORTH. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO NEAR 5 TO 15 PERCENT OVER ALL OF THE PANHANDLES THIS AFTERNOON. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT BY 11 PM. * TIMING: CRITICAL OR EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON AND EARLY EVENING HOURS. FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE MID TO LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
345 WWUS84 KAMA 292046 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT FRI APR 29 2011 OKZ001>003-TXZ001>020-300300- /O.CON.KAMA.FW.W.0023.000000T0000Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 346 PM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST AND SOUTH WINDS OF 25 TO AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR LESS BY 10 PM. HOWEVER...A COLD FRONT WILL PUSH ACROSS THE PANHANDLES TONIGHT...ABRUPTLY SHIFTING WINDS TO THE NORTHWEST AND NORTH. * HUMIDITY: RELATIVE HUMIDITIES WILL REMAIN IN THE 3 TO 15 PERCENT RANGE ACROSS ALL OF THE PANHANDLES THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT BY MIDNIGHT. * TIMING: CRITICAL OR EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE EARLY EVENING HOURS. FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE MID TO LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
018 WWUS84 KAMA 300110 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CDT FRI APR 29 2011 OKZ001>003-TXZ001>020-300300- /O.CON.KAMA.FW.W.0023.000000T0000Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 810 PM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST...SOUTHWEST...TO SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO SLOWLY DIMINISH THROUGH 10 PM. HOWEVER...A COLD FRONT WILL PUSH ACROSS THE PANHANDLES TONIGHT...ARRIVING IN THE NORTH OKLAHOMA PANHANDLE AROUND 10 PM... THEN MOVE SOUTH OF THE PANHANDLES BY 6 AM...ABRUPTLY SHIFTING WINDS TO THE NORTH AND NORTHWEST...15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY: RELATIVE HUMIDITIES WILL REMAIN IN THE 3 TO 15 PERCENT RANGE ACROSS ALL OF THE PANHANDLES THROUGH 10 PM BEFORE SLOWLY INCREASING. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT BY MIDNIGHT WITH BEST RECOVERY NORTH OF THE APPROACHING COLD FRONT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH 10 PM BEFORE IMPROVEMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
582 WWUS84 KAMA 300240 AAB RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 940 PM CDT FRI APR 29 2011 OKZ001>003-TXZ001>020-300345- /O.EXP.KAMA.FW.W.0023.000000T0000Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 940 PM CDT FRI APR 29 2011 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. RED FLAG CONDITIONS HAVE ENDED ACROSS MUCH OF THE PANHANDLES AS WINDS HAVE DECREASED BELOW 20 MPH...AND RED FLAG CONDITIONS ARE NO LONGER EXPECTED TONIGHT. WINDS WILL INCREASE BEHIND THE PASSAGE OF A COLD FRONT THAT WILL MOVE THROUGH THE PANHANDLES BETWEEN 10 PM AND 4 AM. HOWEVER...HUMIDITY VALUES WILL INCREASE CONSIDERABLY BEHIND THE FRONT. $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 12:18 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 28, 12:18 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1218 PM CDT THU APR 28 2011
.AVIATION...
SOUTHERLY WINDS WILL BE NEAR 15 KNOTS WITH HIGHER GUSTS FOR THE REST
OF THE AFTERNOON. WINDS WILL THEN DECREASE SOME AFTER SUNSET...BUT
MAY GET GUSTY AGAIN AFTER MIDNIGHT AT THE AMA TAF SITE AS LOW LEVEL
JET DEVELOPS. HAVE CONTINUED THE WIND SHEAR REMARK AT ALL TAF SITES
OVERNIGHT. WINDS WILL BECOME MORE SOUTHWESTERLY BY MID MORNING AT ALL
TAF SITES AND WILL INCREASE TO AROUND 25 KNOTS WITH HIGHER GUSTS.
&&
.PREV DISCUSSION... /ISSUED 749 AM CDT THU APR 28 2011/
UPDATE...
WILL ALLOW FROST ADVISORY TO EXPIRE AS SCHEDULED AT 8 AM THIS MORNING
AS TEMPERATURES WILL START TO QUICKLY RISE. UPDATED PRODUCTS ALREADY
SENT.
KB
PREV DISCUSSION... /ISSUED 633 AM CDT THU APR 28 2011/
AVIATION...
GOOD FLYING WX ANTICIPATED FOR TDA UNDER CLEAR SKY AS SFC WINDS
REMAIN BELOW 15 KT. PREVAILING SFC WIND DIRECTION SHOULD BE SWLY AT
ALL TERMINALS...WITH BRIEF EPISODES OF WNWLY SFC WINDS THIS MRNG AT
GUY. BY 01Z FRI...SFC WINDS EXPECTED TO BECOME SELY OR SLY...WHILE
HIGH CLOUDS BEGIN TO INCREASE. LOW-LEVEL JET SETS UP TNGT...WITH
AREAS OF LOW-LEVEL WIND SHEAR EXPECTED AT ALL TERMINALS AFTER 06Z
FRI. VFR FCST CONTINUES NEXT 24 HOURS.
COCKRELL
PREV DISCUSSION... /ISSUED 454 AM CDT THU APR 28 2011/
DISCUSSION...
MAIN FORECAST CONCERNS LIE WITH COOL TEMPERATURES THIS
MORNING...WARM/WINDY CONDITIONS AND ASSOCIATED FIRE WEATHER CONCERNS
FRIDAY...AND WEEKEND PRECIPITATION CHANCES.
EARLY MORNING WATER VAPOR IMAGERY SHOWED WEAK SHORTWAVE RIDGING OVER
THE GREAT BASIN/ROCKIES...WHILE A DEEP UPPER LOW WAS DOMINATING THE
WEATHER SCENE OVER THE EASTERN HALF OF THE COUNTRY. THE PANHANDLES
REMAINED UNDER A WEST TO NORTHWEST FLOW ALOFT BETWEEN THESE TWO
FEATURES. RIDGE OF HIGH PRESSURE WAS DOMINATING AT THE
SURFACE...RESULTING IN LIGHT WINDS ACROSS THE AREA. WILL LEAVE FROST
ADVISORY AS IS THIS MORNING. TEMPERATURES GENERALLY IN THE MID 30S TO
LOWER 40S ACROSS THE WESTERN PANHANDLES AT 09Z WITH SURFACE DEWPOINTS
IN THE LOWER TO MID 30S. NARROW RIBBON OF MID CLOUDS ACROSS THE OK
PANHANDLE HAS KEPT TEMPS UP IN THE MID 40S...BUT WITH IT SLOWLY
SHIFTING EASTWARD...TEMPS COULD STILL DROP EARLY THIS MORNING. TO THE
EAST...DEWPOINTS ARE SLIGHTLY HIGHER...HELPING TO KEEP TEMPS UP A BIT.
HEIGHTS WILL RISE ACROSS THE AREA TODAY AS UPPER TROUGH CONTINUES TO
SLIDE EAST AND WEAK SHORTWAVE RIDGING WORKS IN FROM THE WEST.
SOUTHERLY SURFACE WINDS WILL RETURN AS SURFACE HIGH SHIFTS
SOUTHEAST...BUT SPEEDS WILL REMAIN LIGHT AS THE GRADIENT REMAINS
WEAK. TEMPS WILL BEGIN TO REBOUND...WITH HIGHS CLIMBING BACK INTO THE
70S. SOUTH WINDS TONIGHT WILL HOLD TEMPS IN THE 40S.
SOUTHWEST WINDS WILL CRANK UP ON FRIDAY AHEAD OF THE NEXT UPPER
TROUGH DIGGING THROUGH THE GREAT BASIN AND NORTHERN ROCKIES. A 990MB
SURFACE LOW WILL SPIN UP OVER EASTERN CO AHEAD OF THE UPPER
WAVE...THEN SLIDE SOUTHEAST INTO SOUTHWEST KS BY EARLY EVENING.
SURFACE GRADIENT WILL TIGHTEN UP BETWEEN THIS LOW AND STRONG SURFACE
HIGH CENTERED OVER THE LOWER MS VALLEY. H7 WINDS INCREASE TO AROUND
40 KTS WHILE H5 WINDS INCREASE TO 50-60 KTS OVER THE AREA. FORECAST
SOUNDINGS SHOW VERY DEEP MIXING TO NEAR H5 DUE TO DRY ADIABATIC LAPSE
RATES AT LOW TO MID-LEVELS. CURRENT GRIDS HAVE WINDS NEAR ADVISORY
CRITERIA AND WILL HIGHLIGHT IN THE HWO FOR NOW...BUT A WIND ADVISORY
CERTAINLY MAY BE NEEDED. GIVEN THE DEEP MIXING INTO 50-60 KT H5 WINDS
AND FAIRLY UNIDIRECTIONAL WIND PROFILES WHICH WILL AID DOWNWARD
MOMENTUM TRANSFER...WIND GUSTS AROUND 50 MPH LOOK LIKE A GOOD BET AND
COULD EVEN FLIRT WITH HIGH WIND WARNING GUST CRITERIA OF 58 MPH IN
SPOTS. ALONG WITH THE STRONG WINDS WILL COME VERY WARM TEMPERATURES.
H85 TEMPS WARM TO NEARLY 30C ACROSS THE SOUTHWEST...AND DOWNSLOPE
FLOW WILL OF COURSE ADD TO THE WARMING. WENT WITH THE WARMER MET
GUIDANCE CONSIDERING STRONG DOWNSLOPE...DEEP MIXING...AND WARM TEMPS
ALOFT...WHICH PAINTS HIGHS IN THE UPPER 80S TO LOWER 90S. RECORDS ARE
94 AT KAMA...91 AT KDHT...AND 93 AT KBGD...SO WE/LL FLIRT WITH THESE.
A COLD FRONT THEN PUSHES THROUGH LATE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING. MUCH COOLER TEMPS WILL RESULT ON SATURDAY...WITH
HIGHS ONLY REACHING THE UPPER 50S NORTHWEST TO MID 70S SOUTHEAST.
PRECIP CHANCES WORK INTO THE FAR NORTHWEST CWA LATE SATURDAY
AFTERNOON AS MID/UPPER DYNAMICS INCREASE AHEAD OF BASE UP MID/UPPER
TROUGH...WITH RRQ OF H25 JET STREAK PROVIDING INCREASING DIVERGENCE
ALOFT ACROSS THIS AREA. PRECIP CHANCES THEN INCREASE AND EXPAND SOUTH
AND EAST SATURDAY NIGHT AS BASE OF MID/UPPER TROUGH SLOWLY WORKS
ACROSS. SOUTHWEST TO NORTHEAST ORIENTED BAND OF MIDLEVEL FRONTOGENETIC
FORCING SETS UP ACROSS THE NORTH/NORTHWEST CWA SATURDAY
NIGHT...BRINGING THE BEST PRECIP CHANCES TO THIS PORTION OF THE
CWA...BEFORE THIS FORCING SHIFTS EASTWARD ON SUNDAY. PRECIP CHANCES
WILL LINGER INTO SUNDAY...BUT QUICKLY DECLINE BY AFTERNOON AS
SUBSIDENCE SETTLES IN BEHIND MID/UPPER TROUGH AXIS. INSERTED A
RAIN/SNOW MIX IN THE FAR NORTHWEST LATE SATURDAY NIGHT INTO SUNDAY
MORNING WHERE FORECAST SOUNDINGS FROM THE NAM/GFS/ECMWF ALL SUPPORT
SOME SNOW. NOT ANTICIPATING ANY REAL ACCUMULATIONS ATTM AS SURFACE
TEMPS ONLY EXPECTED TO DROP TO THE LOWER/MID 30S WITH WARM GROUND
TEMPS ALREADY IN PLACE. ALSO CONFINED THUNDERSTORM MENTION TO THE
SOUTHEAST TX PANHANDLE SATURDAY NIGHT. SOME WEAK INSTABILITY MAY EDGE
INTO THIS AREA SATURDAY NIGHT...BUT MUCAPES ELSEWHERE LOOK TO REMAIN
UNDER 100 J/KG. CLOUDS AND POSSIBLE LIGHT LINGERING PRECIP WILL
COMBINE WITH THE COOL AIRMASS IN PLACE TO HOLD TEMPS IN THE LOWER 50S
TO LOWER 60S ON SUNDAY.
WARMER AND DRY CONDITIONS THEN RETURN MONDAY THROUGH MID NEXT WEEK.
HEIGHTS START TO RISE ON MONDAY AS THE TROUGH PULLS EAST. MODELS DO
HINT AT THE POSSIBILITY OF SOME MIDLEVEL SHORTWAVE ENERGY ROTATING
ACROSS THE PANHANDLES ON THE BACKSIDE OF THE LONGWAVE TROUGH
MONDAY...SO WILL HAVE TO KEEP AN EYE ON THIS FOR A POSSIBLE SMALL
PRECIP CHANCE...ALTHOUGH HAVE LEFT DRY AT THIS POINT. WEAK SHORTWAVE
RIDGING WILL SPREAD OVER THE AREA ON MONDAY...WHILE SOUTH WINDS
RETURN...PUSHING TEMPS BACK INTO THE 70S. SEASONAL TEMPS EXPECTED FOR
WEDNESDAY AS WELL...ALTHOUGH A COLD FRONT MAY TRY TO SNEAK INTO THE
NORTH LATE IN THE DAY...THEN PUSH SOUTH WEDNESDAY NIGHT BRINGING
SOME COOLING BY NEXT THURSDAY.
KB
FIRE WEATHER...
RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT TODAY...HOWEVER
SOUTHERLY WINDS WILL REMAIN BELOW ELEVATED LEVELS. CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE PANHANDLES ON
FRIDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH. TEMPERATURES WILL SOAR INTO THE UPPER 80S TO LOWER
90S...ALLOWING RELATIVE HUMIDITIES TO FALL TO 5 TO 15 PERCENT. A
COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT...AND NO ELEVATED OR
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE WEEKEND.
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP NEXT TUESDAY AND
POSSIBLY WEDNESDAY AS TEMPERATURES BEGIN TO WARM BACK UP AND
SOUTHERLY WINDS INCREASE.
KB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
15/11Hazardous weather outlook, Apr 28, 8:00 AM CDT, 6 hours 32 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 800 AM CDT THU APR 28 2011 OKZ001>003-TXZ001>020-282100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 800 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE PANHANDLES LATE FRIDAY MORNING THROUGH FRIDAY EVENING. A WIND ADVISORY MAY BE REQUIRED ON FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST ONE FOURTH OF THE TEXAS PANHANDLE SATURDAY EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. A MIX OF LIGHT RAIN AND LIGHT SNOW MAY OCCUR SATURDAY NIGHT ACROSS THE WESTERN ONE THIRD OF THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHWESTERN TEXAS PANHANDLE. NO ACCUMULATIONS OF SNOW ARE EXPECTED. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON TUESDAY AS DRY SOUTH WINDS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY...AND FOR ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:56 PM CDT | Frost Advisory | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.